Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 7, NWS Little Rock, AR

May 12, 2000Arkansas County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 12, 2000, 11:34 PM CDT for Arkansas County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2000, 11:34 PM CDT (04:34 UTC)
Expired
May 13, 2000, 1:30 AM CDT
In force
116 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Arkansas County, AR

The radar

The Little Rock radar (KLZK), 101 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2626 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 130436
FFWLZK
ARC001-130630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1134 PM CDT FRI MAY 12 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ARKANSAS COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 130 AM CDT

* STRONG THUNDERSTORMS HAVE BEEN MOVING ACROSS ARKANSAS COUNTY FOR
THE PAST FEW HOURS. REPORTS OF A FOOT OF WATER OVER SOME ROADS HAVE
BEEN RECEIVED IN THE COUNTY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS A ROAD...TURN
AROUND AND GO THE OTHER WAY.

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 12, 3:45 PM CDT, 7 hours 49 minutes earlier.

Area forecast discussion, May 12, 3:45 PM CDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 PM CDT FRI MAY 12 2000

MODELS IN FAIR AGREEMENT AGAIN TODAY. SLOW MOVING COLD FRONT MOVED
INTO THE EXTREME NORTHWEST PART OF THE STATE AT MID AFTERNOON. 1800Z
SOUNDING FROM LIT INDICATED STILL A PRETTY STRONG CAP...AND THIS
APPEARS TO BE KEEPING THUNDERSTORM DEVELOPMENT IN ARKANSAS AT A
MINIMUM THIS AFTERNOON. STILL EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS OVER THE STATE TONIGHT AS THE FRONT MOVES THROUGH.
BEST CHANCES FOR STORMS WILL BE IN THE NORTH WITH DECREASING CHANCES
AS YOU MAKE YOUR WAY SOUTH ACROSS THE STATE. SAME GOES FOR THE
CHANCES FOR SEVERE. BEST CHANCES FOR SEVERE TONIGHT LOOK LIKE THEY
WILL BE OVER THE NORTH WITH SMALL POSSIBILITIES FOR SEVERE OVER THE
CENTRAL SECTIONS. WHILE SOUTH MAY SEE A FEW STRONG STORMS TONIGHT...
CHANCES FOR SEVERE IN THOSE AREAS APPEAR TO BE SLIM. WILL KEEP SMALL
CHANCES FOR THUNDERSHOWERS SATURDAY MORNING OVER ABOUT THE
SOUTHEASTERN HALF OF THE FORECAST AREA...WITH CLOUDS DECREASING FROM
NORTHWEST TO SOUTHEAST DURING THE DAY. SUNDAY AND MONDAY STILL LOOK
TO BE MOSTLY SUNNY DAYS. SKIES SHOULD BECOME PARTLY TUESDAY AND
WEDNESDAY. NGM MOS TEMPERATURES AND POPS GENERALLY APPEAR TO BE
REASONABLE...SO ONLY MINOR ADJUSTMENTS MADE. (22)

.LIT...NONE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:13 PM CDTSevere Thunderstorm WarningLZKBaxter32 min
May 12, 7:32 PM CDTSevere Thunderstorm WarningLZKFulton58 min
May 12, 8:14 PM CDTSevere Thunderstorm WarningLZKSaline46 min
May 12, 8:15 PM CDTSevere Thunderstorm WarningLZKMontgomery60 min
May 12, 8:20 PM CDTSevere Thunderstorm WarningLZKSearcy40 min
May 12, 8:51 PM CDTSevere Thunderstorm WarningLZKSearcy, Stone54 min
May 12, 8:55 PM CDTSevere Thunderstorm WarningLZKGarland, Montgomery35 min
May 12, 9:05 PM CDTSevere Thunderstorm WarningLZKPulaski40 min
May 12, 9:15 PM CDTSevere Thunderstorm WarningLZKIzard60 min
May 12, 9:21 PM CDTSevere Thunderstorm WarningLZKPike54 min
May 12, 9:31 PM CDTSevere Thunderstorm WarningLZKJefferson59 min
May 12, 9:38 PM CDTSevere Thunderstorm WarningLZKGrant52 min
May 12, 9:40 PM CDTSevere Thunderstorm WarningLZKOuachita65 min
May 12, 9:43 PM CDTSevere Thunderstorm WarningLZKClark62 min
May 12, 9:46 PM CDTSevere Thunderstorm WarningLZKDallas59 min
May 12, 9:49 PM CDTSevere Thunderstorm WarningLZKHot Spring56 min
May 12, 9:57 PM CDTTornado WarningLZKHot Spring48 min
May 12, 10:04 PM CDTSevere Thunderstorm WarningLZKLonoke56 min
May 12, 10:13 PM CDTSevere Thunderstorm WarningLZKGarland32 min
May 12, 10:16 PM CDTSevere Thunderstorm WarningLZKArkansas, Prairie59 min
May 12, 10:19 PM CDTSevere Thunderstorm WarningLZKGrant56 min
May 12, 10:35 PM CDTSevere Thunderstorm WarningLZKDallas25 min
May 12, 10:38 PM CDTSevere Thunderstorm WarningLZKMonroe67 min
May 12, 10:41 PM CDTSevere Thunderstorm WarningLZKCleveland64 min
May 12, 10:47 PM CDTSevere Thunderstorm WarningLZKJefferson, Lonoke58 min
May 12, 11:10 PM CDTSevere Thunderstorm WarningLZKArkansas50 min
May 12, 11:29 PM CDTTornado WarningLZKArkansas46 min
May 12, 11:50 PM CDTSevere Thunderstorm WarningLZKWhite40 min
May 12, 11:53 PM CDTSevere Thunderstorm WarningLZKDesha37 min
May 13, 12:05 AM CDTSevere Thunderstorm WarningLZKArkansas40 min
May 13, 12:12 AM CDTSevere Thunderstorm WarningLZKWoodruff63 min

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.